Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Welsh Wizard

Accutane: My Story

I have had moderate/severe acne since I was 13. I am now 20. I was offered accutance once previously, when I was 15, however declined as I was unhappy with some of the side effects at that time.

Now I am 20, in uni and happy with my life, I decided the time had come for me to deal with it. Thankfully, the hospital and the derms at my uni hospital are great, and so much better than my previous derm. Thats why I had the confidence to go onto accutane on this occasion.

So May of this year, I started. 80mg a day, and last week I finished.

It was a hell of a rollercoaster, but I feel as though I should let you lot know, who are either thinking of doing it or currently on it, to let you know of the good and bad bits.

1. First two weeks, totally ignore how you look. My initial breakout was very bad, but no worse than a normal bad breakout. While I was breaking out, my skin was also very dry, so I was putting moisturiser on dry, but sore skin. It didn't look great, and I remember going to the bathroom every 2 hours to put a whole new load of moisturiser on. Dry lips hadn't set in at this point.

2. During my first month, I found that I was going to toilet a hell of a lot more (this is because these tablets are de-hydrating you), and I was getting really powerful headaches. I also very tired, and found myself napping for no reason at all.

3. After that first month, things calmed down. The IB was over within 2 weeks, as were the headaches and tiredness. The dryness got worse, and along came the dry lips. For dry lips I would recommend either Blistex or Carmex and NOT vaseline. You'll have to carry round a small pot of this because it really needs to be applied every hour or so in my experience.

4. After the two months, your skin will clear up, and you'll just have the dryness to deal with. But your skin does look great, thats the best thing about it.

I would definatly recommend the drug. My initial concerns were because of the side effects relating to diabetes. Coming from a family of diabetics, I was concerned it would speed up my diabetes, and I would be diagnosed with that, however the hospital were very good in keeping it in check and so far so good, i'm fine.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×